Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

In early fifties, have heavy periods, on and off mid-cycle spotting. Had episodes of night sweats, hot flashes earlier. Normal?

I am 55 years old and still having heavy periods. Though the most recent period has been low flow , spotty and has lasted for 20 days on and off. I stopped having night sweats and hot flashes about 2 years ago. Is this a normal occurrence? My mother died when I was young, so don t have a history along these lines to look at.
Asked On : Tue, 24 Apr 2012
Answers:  1 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
good evening to u are 55 yrs old ,you are likely in the age of attaining your flushes and night sweats are commonly experienced in menopause.... however since you are having a flow of 20 days, i would first advise you to get your pelvic ultrasound..secondly check the hemoglobin level of your blood ,as you may become anemic with flow for so many days...take iron supplements if you are anemic....consult your gynaecologist soon with all the reports,would advise you not to delay anymore....
Answered: Sat, 23 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor